I have been taking lexapro for about 5 or more years. I weaned down from 40 mg to 30mg to now 10 mg then a few days ago i got off it because i am pregnant. I was scared i would hurt the baby and research does not know if it does or not and best case is to not be on it. The headaches and the weirdness is a lot to handle. I do not want to be so dysfunctional that i cannot take care of things and myself. I dont like how I am treating my husband and feel doubly bad because i am pregnant and withdrawling from a drug that I should not have started in the first place way back when. If you have any advice or anything please tell me.
I took lexapro for 2 years at 20mg. My reason for being on it was that I had quit smokIng after 30 plus years and lets just say that I wasn't the best company. June of this year, I cut down to 10 and then on October 8th , I quit taking it. It wasn't long after that I started having the feeling of being light headed all the time. It was not a good feeling. I am just now (December 9th) not feeling this feeling. I might also add that at the same time I went off lexapro, my thyroid went bananas and they had to change my meds but the Doctor doesn't think that it was related. Did you go off of lexapro with your Doctor's help or just go cold turkey? I wish you all the luck with your pregnancy and being off of lexapro.
I've been on 10 mg Lexapro for about 2 years... tried to switch to Celexa because they are similar and Celexa has a much less expensive generic. It took about a week for the "serotonin withdrawal" symptoms to hit, because Lexapro has such a long half-life and stays in your system for days after you quit taking it. My withdrawal symptoms were so debilitating (not the return of my OCD or anxiety)... just the physical/CNS withdrawal symptoms (weird, tingly/buzzing sensation in my head, that moved down my body... think proper term is "parasthesia". If I had known how bad the withdrawal symptoms would be... I would have said "NO to Lexapro".
I certainly understand the desire to get off medication because of your pregnancy, but if withdrawal symptoms are that bad, you might try reducing your dose a little more slowly instead of quitting cold turkey. Try to cut 10 mg pill into quarters (pill cutter works best)... take 7.5 mg for a week... then 5 mg the following week... to 2.5 mg for a week and then try to discontinue.
It is definitely a wise idea to discuss this with your OB/GYN and your prescribing doctor. I quit taking 200 mg of Zoloft after being on it for 5 years, because I became pregnant, and had withdrawal symptoms from Zoloft as well. Fortunately (or unfortunately), I also had horrible morning sickness... so it was hard to differentiate which made me feel worse... the morning sickness (which lasted all day) or the withdrawal symptoms.
Congratulations on your pregnancy and best of luck with trying to get off the Lexapro! The first couple of months of pregnancy are tough enough... without the withdrawal you're going through! I wish I had more suggestions for you... but hope this was helpful!
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Mar 2010 • 2 answers
Posted 5 Jun 2010 • 5 answers
Posted 14 Jul 2011 • 3 answers
Posted 12 Jan 2012 • 8 answers
Posted 31 Jul 2014 • 3 answers